Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

Mental illness ?

I'm afraid because I don't know if there truly is something else wrong with me. I have depression, PTSD and severe anxiety. In the past - eating disorder and OCD. Currently, I am 22 F and I quit my medication about 2 months ago, because I have been on it a year or more and it made me tired and not quite myself. I originally switched from prozac because oddly I had hallucinations and I mean visual and hearing. It was so frightening for me I might never forget it.
It's my second time free of meds (on my own accord) and I struggle with work and studies, but really feel better then when i'm on them. The first time i went off i had what the doctor said was psychosis, but she doesn't understand why or how when I've never had that problem before. I've had multiple of those now, and i'm not on any meds. I've been better for a while maybe a month. i have my moments, but then, i've had that all my life.

i guess the real question is why and what exactly is wrong with me?  I push everyone away, I have angry outbursts and i get so upset my mother doesn't want me in her life if i don't get help but I have and i'm exhausted I just want to live normally, my career depends on it. I'm very work focused, but have recently quit my job i just couldn't handle my anger and emotions against working in a place i didn't like.

when i'm tired, i could be driving it doesn't matter, and I sort of slip, as if I dont know if my surroundings are real, but now i'm used to it happening. when i go to the toilet i think i'm not really there. I'm not social, my anxiety is getting worse again but i expected that as it went away on meds. I don't like many people. I work in disability too, and I enjoy that, at least.

why do i just flip and ruin my relationships with my mother, friends? i've had counseling before and I find it very hard i can't even go back to my doctor because i'm scared she'll see the worse of me or be annoyed i quit.

I self harm at the worst times. when i quit my meds the first time, i was screaming and crying because i couldn't stop seeing the same man around my house, and i bashed my wrist in with a hammer - something i don't even remember. But my friend was there. I fractured fingers too, and stabbed my arm. I don't get like this all the time, it's not that often please help in whatever way you can.
1 Responses
Avatar universal
Your problems are interfering with your life considerably, so at the least you need to be in therapy.  As to the strange episodes after you quit taking your meds, quitting these meds cold turkey can cause a very bad withdrawal as your brain tries to work naturally again.  Some of what you describe sounds like withdrawal.  You need to taper off these drugs slowly.  Prozac has a long reputation for causing strange personality changes in some people, especially young people, so you might have been one of them.  Whatever you decide to do, you're going to have to try to stick with for awhile to see if you can't find something that works.  Good luck.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.